Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 249, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 17, 2007, 1:34 PM EDT for Schuylkill County, Pennsylvania. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 1:34 PM EDT (17:34 UTC)
- Expired
- Aug 17, 2007, 2:30 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Schuylkill County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 2:00 PM EDT | TSTM WND DMG | Ringtown, PA | ROOF BLOWN OFF SHED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 171734
SVRCTP
PAC107-171830-
/O.NEW.KCTP.SV.W.0249.070817T1734Z-070817T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 230 PM EDT
* AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTH OF GIRARDVILLE...OR 7 MILES SOUTHEAST OF BLOOMSBURG...
AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GIRARDVILLE AROUND 140 PM EDT...
SHENANDOAH AROUND 150 PM EDT...
SHEPPTON AND MAHANOY CITY AROUND 155 PM EDT...
LOCUST LAKE STATE PARK AROUND 200 PM EDT...
HOMETOWN AROUND 215 PM EDT...
COALDALE AND TAMAQUA AROUND 220 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 124 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 309.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4067 7589 4080 7632 4082 7631 4093 7624
4090 7602 4078 7581 4076 7579 4075 7576
TIME...MOT...LOC 1734Z 284DEG 24KT 4094 7631
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:56 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 17, 10:56 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1056 AM EDT FRI AUG 17 2007 .SYNOPSIS... A COLD FRONT LOCATED NEAR INTERSTATE 80 LATE THIS MORNING WILL PUSH SOUTH ACROSS THE REGION THIS AFTERNOON...TRIGGERING A FEW SHOWERS OR A THUNDERSTORM ACROSS THE SOUTHERN COUNTIES OF PENNSYLVANIA. DRIER AND COOLER AIR WILL MOVE OVER THE REGION THROUGH SATURDAY NIGHT S HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE GREAT LAKES. MOISTURE AND NORTHWESTERLY FLOW ALOFT SUNDAY INTO MONDAY COULD INCREASE THE CHANCE OF SHOWERS. A WEAK UPPER LEVEL RIDGE SHOULD DOMINATE THE REGION BY MID-WEEK WITH WARM HUMID CONDITIONS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE COLD FRONT DRAPED ACROSS NRN PENN AT 1430Z WAS BEING TEMPORARILY DELAYED IN ITS SWD MVMT BY A WEAK WAVE OF LOW PRESSURE NEAR KIPT. NAM/RUC SHOW MIXED LAYER CAPE CLIMBING TO OVER 1000 J/KG ACROSS THE LOWER SUSQ VALLEY THIS AFTERNOON...WHICH IN THE PRESENCE OF WEAK LARGE SCALE FORCING AHEAD OF A SHORT WAVE HEADING SE FROM THE LWR GLAKES...SHOULD YIELD A FEW SHRA/TSRA /MAINLY NEAR AND TO THE SE OF INTERSTATE 81/. COOLER AND LESS HUMID AIR WILL ADVECT SE BEHIND THE FRONT LATE IN THE DAY...SWEEPING ANY CONVECTION SOUTH OF THE MASON/DIXON LINE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... HE FRONT SHOULD PUSH TO OUR SOUTH BY MIDDAY. THE COOLER AND DRIER AIR SHOULD PRODUCE A PLEASANT DAY WITH SKIES BECOMING MOSTLY SUNNY. OUR PW VALUES ARE FOREST TO DROP BELOW NORMAL BY EVENING OVER THE ENTIRE STATE. SHOULD BE COMFORTABLE AFTERNOON AND EVENING. VERY DRY AIR OVERNIGHT FRIDAY INTO SATURDAYS SUGGESTS A VERY COOL MORNING SATURDAY. SREF 2M TEMPS SHOW MANY LOCATIONS IN THE 40S ACROSS NORTHERN AND CENTRAL PA. COMFORTABLE 50S IN THE SOUTH/SOUTHEAST. SATURDAY SHOULD BE A MOSTLY SUNNY DAY WITH LOW HUMIDITY AND TEMPS MAINLY IN THE 70S. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SATURDAY NIGHT SHOULD BE ANOTHER PLEASANT NIGHT. CLOUDS COULD MOVE INTO WESTERN AREAS OVERNIGHT AS A SURGE OF MOISTURE HEADS OUR WAY. CANNOT RULE OUT A SHOWER IN THE WEST BY SUNDAY MORNING. SUNDAY...THE PW VALUES RETURN TO NORMAL AND RISE ABOVE NORMAL IN THE WEST. GEFS SHOWS CHANCE OF SHOWERS/THUNDERSTORMS MAINLY IN THE WEST. MONDAY...A WEAK LOW-LEVEL BOUNDARY SHOULD BE OVER THE STATE. WARM MOIST AIR ON THE SOUTH SIDE AND COOLER DRIER AIR ON THE NORTH. HIGH PROB HAS MOST OF PA WITH ABOVE NORMAL PW AND CHANCE OF SHOWERS. TUES-THURS...OUR PW VALUES ARE FORECAST TO BE ABOUT 1SD ABOVE NORMAL SUGGESTING HUMID CONDITIONS AND CHANCES OF SHOWERS. BY TUESDAY OUR 850 HPA TEMPS ARE ABOVE NORMAL SUGGESTING IT WILL SHOULD BE SLIGHTLY WARMER THAN NORMAL TUE-THURS AS OUR 850 HPA TEMPS REMAIN ABOVE NORMAL. OUR 925 HPA TEMPS SHOULD BE SLIGHTLY ABOVE NORMAL. LOOKS LIKE A RELATIVELY WARM HUMID PERIOD AND THUS THE CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... COLD FRONT MOVING THROUGH THE STATE AT THIS TIME WILL USHER IN MUCH DRIER AIR BY AFTERNOON. AFTER CURRENT HAZE AND FOG DISSIPATES LATER THIS MORNING...BY AROUND 14Z TO 15Z...VFR CONDS ARE EXPECTED. RATHER DEEP MIXING WILL PROMOTE GUSTY SFC WNDS GUSTS LATER THIS AFTN. HIGH PRESSURE WILL BUILD IN FOR SAT WITH VFR FLYING EXPECTED. SUN- TUE LOOKS UNSETTLED WITH SEVERAL DISTURBANCES TAKING AIM ON THE REGION. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM/DANGELO/LAMBERT NEAR TERM...GRUMM/LAMBERT SHORT TERM...GRUMM LONG TERM...GRUMM AVIATION...GARTNER
Hazardous weather outlook, Aug 17, 6:18 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 618 AM EDT FRI AUG 17 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-181030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 618 AM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 17, 12:05 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1205 PM EDT FRI AUG 17 2007 PAZ012-041-171715- NORTHERN CLINTON-NORTHERN LYCOMING- 1205 PM EDT FRI AUG 17 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON AND WEST CENTRAL LYCOMING COUNTIES... AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHWEST OF LOCK HAVEN...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. A 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR CAMMAL AROUND 1230 PM...LITTLE PINE STATE PARK...WATERVILLE AROUND 1245 PM...SALLADASBURG AND ENGLISH CENTER AROUND 100 PM. FORECASTER: LAMBERT
Local storm report, Aug 17, 1:05 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
105 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 1 W WILLIAMSPORT 41.24N 77.04W
08/17/2007 M0.88 INCH LYCOMING PA TRAINED SPOTTER
NICKEL SIZED HAIL AND 40-50 MPH WINDS
&&
STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:10 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 65 min |
| Aug 17, 12:42 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 93 min |
| Aug 17, 12:56 PM EDT | Tornado Warning | CTP | Lycoming | 34 min |
| Aug 17, 1:14 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour | 61 min |
| Aug 17, 1:19 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 26 min |
| Aug 17, 1:23 PM EDT | Tornado Warning | CTP | Columbia, Montour | 52 min |
| Aug 17, 1:56 PM EDT | Tornado Warning | CTP | Schuylkill | 34 min |
| Aug 17, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 62 min |
| Aug 17, 2:28 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.